Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 128, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 2, 2008, 4:27 AM EDT for Chautauqua County, New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 4:27 AM EDT (08:27 UTC)
- Expired
- Aug 2, 2008, 5:30 AM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:10 AM EDT | TSTM WND DMG | Dewittville, NY | LARGE LIMBS AND POWER LINES DOWN. |
| Aug 2, 5:10 AM EDT | TSTM WND DMG | Mayville, NY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 020827
SVRBUF
NYC013-020930-
/O.NEW.KBUF.SV.W.0128.080802T0827Z-080802T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 530 AM EDT
* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25
MILES WEST OF WESTFIELD...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTFIELD BY 500 AM EDT...
MAYVILLE BY 510 AM EDT...
CHAUTAUQUA INSTITUTE BY 515 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
4247 7941 4247 7938 4249 7937 4251 7918
4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0827Z 292DEG 33KT 4242 7998
$$
RSH2 follow-up statements
000
WWUS51 KBUF 020904
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EDT SAT AUG 2 2008
NYC013-020930-
/O.CON.KBUF.SV.W.0128.000000T0000Z-080802T0930Z/
CHAUTAUQUA NY-
503 AM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR WESTERN CHAUTAUQUA COUNTY...
AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIPLEY...MOVING EAST AT 35 TO 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYVILLE BY 510 AM EDT...
CHAUTAUQUA INSTITUTE BY 515 AM EDT...
ANOTHER STRONG TO SEVERE STORM WAS LOCATED 5 MILES EAST OF BROCTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
4247 7941 4247 7938 4249 7937 4251 7918
4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0903Z 292DEG 33KT 4230 7957
$$
RSH000
WWUS51 KBUF 020930
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EDT SAT AUG 2 2008
NYC013-020940-
/O.EXP.KBUF.SV.W.0128.000000T0000Z-080802T0930Z/
CHAUTAUQUA NY-
530 AM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAUTAUQUA COUNTY HAS
EXPIRED...
AT 530 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS.
LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
4247 7941 4247 7938 4249 7937 4251 7918
4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0904Z 292DEG 33KT 4230 7956
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:13 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 4:13 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 413 AM EDT SAT AUG 2 2008 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE MIDWEST WILL BRING SOME SHOWERS AND THUNDERSTORMS TODAY. HIGH PRESSURE FOLLOWING THE FRONT WILL BRING MAINLY DRY WEATHER LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... IT WILL BE UNSETTLED ACROSS THE REGION TODAY AS A POTENT SHORTWAVE WILL DROP SOUTHEAST FROM LAKE HURON. THIS FEATURE WILL SWING THROUGH THE BASE OF THE H5 LONGWAVE TROUGH...WHILE PASSING OVER OUR FORECAST AREA. THE HGT FALLS AND STRONG DYNAMICS CREATED FROM THE PASSAGE OF THE SHORTWAVE WILL BE ACCOMPANIED BY SOME UPPER LEVEL LIFT AS WELL...AS OUR REGION WILL BE ON THE FRINGES OF THE LEFT FRONT EXIT REGION OF AN 80KT H25 JET TO OUR WEST. THIS WILL ALL RESULT IN LIKELY TO CAT POPS ACROSS THE REGION TODAY... WITH THE GREATEST OPPORTUNITY FOR PCPN IN THE WEST OCCURRING THIS MORNING. SITES EAST OF THE FINGER LAKES WILL EXPERIENCE THEIR HIGHEST POTENTIAL FOR SHRA/TSRA DURING THE MIDDAY AND AFTERNOON WHEN THE SHORTAVE WILL BE CENTERED NEAR THE GENESEE VALLEY. WHILE THE BULK OF THE PCPN FOR THE WESTERN COUNTIES WILL COME THIS MORNING...THE RISK FOR TSRA WILL REMAIN INTACT FOR THE MIDDAY AND AFTERNOON AS THE CORE OF -14/-15C H5 AIR WILL MOVE THROUGH. THIS IN COMINATION WITH THE RELATIVELY LOW HGTS...CYCLONIC FLOW AND INTERMITTENT DIURNAL HEATING WILL BE ENOUGH TO KEEP THINGS UNSTABLE. TEMPERATURES TODAY ARE NOT EXPECTED TO CLIMB OUT OF THE 70S...WHICH WILL TRANSLATE INTO READINGS BEING SOME 3-5 DEG F BELOW NORMAL EARLY AUGUST VALUES. FOR TONIGHT...THE STRONG SHORTWAVE WILL BE EXITING ACROSS NEW ENGLAND WHILE THE MAIN H5 VORTEX WILL BE EASING ACROSS NORTHERN NEW YORK AND THE ST LAWRENCE VALLEY. GIVEN THE LOSS OF DIURNAL HEATING AND OVERALL SYNOPTIC LIFT...ONLY CHC POPS WILL BE USED FOR MOST SITES THIS EVENING. THE MAIN AREA OF CONCERN FOR ADDITIONAL PCPN THOUGH WILL BE EAST OF LK ONTARIO WHERE HIGH CHC POPS WILL BE USED CLOSER TO THE UPPER LOW. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... SURFACE LOW PRESSURE WILL BE CENTERED OVER NEW ENGLAND WITH HIGH PRESSURE CENTERED ACROSS THE CENTRAL GREAT LAKES EDGING INTO WESTERN NEW YORK. THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN LAKE ONTARIO COUNTIES...BUT THE REMAINDER OF THE FORECAST AREA WILL PARTLY TO MOSTLY SUNNY SKIES AND DRY CONDITIONS ON SUNDAY. THE HIGH PRESSURE WILL BUILD FARTHER EASTWARD FOR THE FIRST PART OF THE WORKWEEK WITH MOSTLY SUNNY SKIES ON MONDAY...BUT AN INCREASE IN CLOUDINESS ON TUESDAY AS MID AND HIGH CLOUDS SPILL INTO THE AREA AHEAD OF THE NEXT UPPER LOW. THE UPPER RIDGE WILL CROSS THE REGION ON TUESDAY AND WILL ALLOW A SHORT WAVE TRAILING THE RIDGE TO BRING A CHANCE OF CONVECTION LATE IN THE DAY. IN TERMS OF TEMPERATURES...EXPECT SLIGHTLY COOLER THAN AVERAGE READINGS ON SUNDAY...FOLLOWED BY A RETURN TO THE LOWER 80S AT MOST LOCATIONS ON MONDAY AND WARMER LOW TO MID 80S ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... EXPECT SOMEWHAT UNSETTLED WEATHER CONDITIONS DURING THIS PERIOD WITH THE MEDIUM RANGE MODELS INDICATING ANOTHER UPPER LEVEL TROUGH SETTING UP ACROSS THE GREAT LAKES. THE FORECAST DETAILS...A COLD FRONT ASSOCIATED WITH THE DEEPENING UPPER TROUGH IS FORECAST TO PUSH THROUGH THE CENTRAL GREAT LAKES TUESDAY...THEN CROSS NEW YORK STATE ON WEDNESDAY. WILL LEAVE IN CHANCE POPS FOR TUESDAY NIGHT AS LOW LEVEL MOISTURE ADVECTS AHEAD OF THE FRONT. A FEW MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE FRONTAL PASSAGE ON WEDNESDAY. THERE WILL BE RIDGING AT SURFACE AND ALOFT DURING THURSDAY WHICH WILL BRING A BREAK IN THE CHANCE OF RAIN...AND ALLOW FOR MORE SUNSHINE...BUT COOLER TEMPS ALOFT OF 10C TO 12C AT 850MB WILL KEEP DAYTIME TEMPS IN THE MIDDLE TO UPPER 70S. THE GFS THEN BRINGS A REINFORCING CLOSED LOW INTO THE BROAD TROUGH ACROSS SOUTHEASTERN CANADA...AND SETTLES THE LOW OVER SOUTHEASTERN ONTARIO AND SOUTHWEST QUEBEC DURING FRIDAY. SHOWERS AND THUNDERSTORMS WILL LEAD THE CLOSED LOW ON THURSDAY NIGHT AND FRIDAY...WITH UNSEASONABLY COOLER TEMPERATURES EXPECTED FOR THE END OF THE WEEK...WITH HIGH TEMPS ON FRIDAY EXPECTED TO BE IN THE LOWER TO MIDDLE 70S. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... A POTENT UPPER LEVEL STORM SYSTEM WILL CROSS THE EASTERN GREAT LAKES DURING THE REMAINING OVERNIGHT HOURS AND FIRST HALF OF SATURDAY... AND THIS WILL RESULT IN UNSETTLED WEATHER ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEW YORK. WHILE CIGS WILL GENERALLY REMAIN AT VFR LEVELS (3500-5000 FT)... THERE WILL BE SOME -SHRA/TSRA THAT WILL OCCASIONALLY REDUCE VSBYS TO MVFR LEVELS. THIS WILL ESPECIALLY BE THE CASE EARLY THIS MORNING FOR SITES SOUTH OF BUFFALO WHERE CONDITIONS COULD EVEN DETERIORATE TO IFR. THE FAIRLY WIDESPREAD -TSRA ACTIVITY COULD RESULT IN OCCASIONAL DELAYS WITH AIRPORT OPERATIONS ALSO POSSIBLY BEING AFFECTED BY LOCAL LIGHTNING STRIKES. AS SATURDAY PROGRESSES...THE SHRA/TSRA ACTIVITY SHOULD BECOME LESS WIDESPREAD WEST OF ROCHESTER...BUT NONETHELESS THE THREAT FOR CONVECTION WILL STILL BE PRESENT. FOR SATURDAY NIGHT...THE POTENT UPPER LEVEL STORM SYSTEM WILL START TO EXIT ACROSS THE ST LAWRENCE VALLEY. THIS IN COMBINATION WITH THE LOSS OF DIURNAL HEATING WILL REDUCE...IF NOT ELIMINATE THE THREAT OF CONVECTION. VFR CONDITIONS SHOULD PREVAIL FOR THE FIRST HALF OF THE NIGHT...BUT SOME MVFR CIGS AND VSBYS WILL BE POSSIBLE LATE. OUTLOOK... SUNDAY THROUGH MONDAY NIGHT...VFR. TUESDAY THROUGH WEDNESDAY...MAINLY VFR WITH CHC SHWRS/TSTMS. && .MARINE... A COLD FRONT CROSSING THE AREA TODAY WILL BRING A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. NORTHWEST WINDS WILL AVERAGE 6 TO 11 KNOTS FOLLOWING THE FRONT...ALTHOUGH SOME WINDS MAY REACH 15 TO 18 KNOTS ACROSS THE SOUTHEASTERN THIRD OF LAKE ONTARIO WITH LONGER AVAILABLE FETCH. WAVES AVERAGING 3 FEET ARE EXPECTED FROM IRONDEQUOIT BAY TO NEAR OSWEGO...AND POSSIBLY HIGHER DURING THE LATE AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS STRETCH OF THE LAKE ONTARIO NEARSHORES. ON LAKE ERIE...ALTHOUGH SYNOPTIC WIND FLOW FOLLOWING THE FRONT WILL BE MAINLY FROM THE NORTHWEST...THERE MAY BE SOME BACKING OF THE WINDS TO A MORE WESTERLY DIRECTION FOR A TIME THIS MORNING AND AFTERNOON. SPEEDS SHOULD REMAIN BELOW 10 KNOTS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...RSH SHORT TERM...WCH LONG TERM...WCH AVIATION...RSH MARINE...WCH
Hazardous weather outlook, Aug 1, 5:01 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 501 AM EDT FRI AUG 1 2008 NYZ001>008-010>014-019>021-085-020915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 501 AM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 501 AM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 2, 3:51 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EDT SAT AUG 2 2008 NYZ013-014-020830- LIVINGSTON NY-ONTARIO NY- 351 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM MOVING FROM SOUTHERN LIVINGSTON COUNTY TO ONTARIO COUNTY... AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPRINGWATER AT 400 AM EDT... NAPLES AT 425 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:38 AM EDT | Special Marine Warning | BUF | 37 min | |
| Aug 2, 4:02 AM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 2, 4:59 AM EDT | Special Marine Warning | BUF | 28 min | |
| Aug 2, 5:18 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 57 min |
| Aug 2, 5:44 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.